Please help

I was switched to 10mcg t3 last week, alongside 50mcg levothyroxine, but I'm feeling rubbish. Very anxious, achey and absolutely shattered. Could this be a reaction to the t3 or could it be because my dose of levothyroxine has dropped?

I was previously taking 100, 125mcg levothyroxine on alternate days. My blood tests just before starting the t3 were :

Tsh 0.14

T4 16

T3 4.9

I didn't feel well on just the levothyroxine, so consultant agreed to me trying t3. I'm now starting to regret it 😔

5 Replies

  • Tiredchick, I don't think there was any necessity to reduce your Levothyroxine dose. 10mcg T3 added to 100/125mcg Levothyroxine would have been helpful but I fear you are undermedicated on 10mcg T3 + 50mcg T4.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • 10mcg T3 is roughly equivalent to 30 - 40mcg T4. You've cut your total dose quite a bit, no wonder you feel awful.

  • Thanks for the replies. I really don't know what to do now. Endo is on paternity leave and I'm not due to see him for another 6 weeks. I'm sure he told me that the 10mcg was equivalent to 50 levo, so I was thinking that the slightly reduced dose wasn't that bad, but if in total I'm only getting the equivalent of 80-90, then that is a big jump down.

    Do you think I should add 25mcg levothyroxine? I can't go on like this, my anxiety is through the roof!

  • I think it is quite common for doctors to over-value T3. If I was in your shoes I would add 25mcg levo.

  • I've just added another 25mcg levothyroxine. Doubt whether he'll be very happy when I next see him, but I can't get in touch with him anyway

You may also like...